The online version of this article (doi:10.1186/1752-1947-6-122) contains supplementary material, which is available to authorized users.
The authors declare that they have no competing interests.
UB collected the patient details and was a major contributor in writing the paper. IH helped analyze the paper and was a major contributor in writing the paper. VA and KB reviewed the paper and suggested changes. All authors read and approved the final manuscript.
To the best of our knowledge, this is the first time triptorelin has been reported to cause benign intracranial hypertension.
A 43-year-old Caucasian woman who suffered from chronic menorrhagia was started on triptorelin, a gonadotrophin-releasing hormone analogue. Three days later, she developed gradually worsening headaches accompanied by bilateral visual disturbance. Examination revealed bilateral papilledema and enlarged blind spots on her visual fields. A diagnosis of benign intracranial hypertension was made and confirmed on magnetic resonance imaging.
We recommend that patients at high risk (women who are overweight and of reproductive age) who are using any gonadotrophin-releasing hormone analogue (for example, triptorelin) should be periodically monitored for the possible development of benign intracranial hypertension.
Miller NR, Newman NJ: The essentials: Walsh & Hoyt's clinical neuro-ophthalmology. 1999, Williams & Wilkins, Baltimore; London, 5
- A 43-year-old woman on triptorelin presenting with pseudotumor cerebri: a case report
Uday Kumar Bhatt
Venkata S Avadhanam
- BioMed Central